Skip to content

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



stopped taking tenoretic and gained 8 lbs in 5 days
avatar
vallori posted:
I have been dieting and lost 25 lbs, (with 55 more to go); this week I ran out of my BP meds tenoretic and have been gaining a lb or more a day. Please tell me I will get off this medication and stop having side effects!
Reply
 
avatar
billh99 responded:
I am not sure what side effects that you are having. The only thing that you mentioned was weight gain when you ARE NOT ON THE MEDS.

Tenorectic is a combination of a diuretic and beta blocker.

So I suspect that the weight gain is from water.

I am not a medical professional, but 8 lbs sounds like a lot. There might be something else going on.

And while an old standard now beta blockers are not felt to be the best option for hypertension unless you also have some heart damage. And in some people beta blockers cause fatique and weight gain.

Rather other classes of meds (ACEi/ARB or calcium channel blockers) or the first choice and beta blockers are only added if those either don't work or if they are not enough.

You might want to talking to your doctor about this weight gain and about maybe using a different class of med.

By losing weight, exercising, and a healthy diet many persons can reduce or even stop their BP meds.

While not everyone has a problem with high sodium in the diet with your weight gain you might be one.

So watch the amount of sodium consumed and even more important make sure you get lots of potassium in your diet.


Helpful Tips

High Blood Pressure/Weight Loss
Lossing a significant amount of weight will help your blood pressure go down and possibly get you off of your medication. I know people who ... More
Was this Helpful?
17 of 19 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center